Wow...Remeron zapped my depression on the first day! Still very groggy!
I started taking Remeron this last Monday and started at 7.5mg at night. I was perscribed this due to major depression and insomnia. For two days I took the 7.5 but I felt so groggy and hard to get out of bed the next day. The next day I took the whole pill 15 mg. A little better but still the sleepy groggy feeling the next day. I called my psych doc yesterday and she told me to take two pills last night so that was 30mg. Today was alot better but still a little fuzzy during the day. I know the lesser you take, the more sedating. I am going to take 30mg again tonight. If anyone has taken Remeron before..... does this groggy feeling ever go away or are they going to have to up my dose again! I need the sedation part due to my insomnia problem. Just wondering! Otherwise I love it! This medicine made my depression go away in one day. I was really depressed for 6 weeks and it took for ever to see the doc.
Indeed Remeron can have therapeutic effect sooner than the SSRIs or SNRIs because it is a serotonin receptor antagonist. Based on personal experiences, I can say the therapeutic lag was shorter than with a particular SNRI too. The catch is increased sedation and appetite stimulation. It a very unique antidepressant in its own kind and I am impressed with the results I get from Remeron but I'm experiencing hypersomnia on it.
I do not get the groggy feeling because I think I am compensating with extra sleep time. If your circadian rhythm hasn't been modified since taking the drug it is very probable you will experience this for a while until you become adapted to the drug.
I don't think a lower dose will cause more sedation, this idea is probably due to it's off-label use for insomnia on 15mg doses.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.